I never realized I’d have to give insulin for…

Cold medicine! 

I’ve been sick for like, forever. (Okay, I’m exaggerating. Realistically, it’s been a week and a half. But that feels like forever!) And it seems like no matter how much Robitussin and Sudafed I take, I’ve yet to really start feeling better. 

Luckily, my blood sugar levels have been very normal throughout the entire sickness (which usually isn’t the case!). Instead I’ve faced a new quirk in diabetes-land: most cold medicines contain things like high fructose corn syrup, which is in other words, sugar! And I’ve seen noticeable blood sugar changes after having a dose of medicine. 


The black line above my graph shows my blood sugar before taking my nightly dose of Robitussin. The blue line is the peak of the increase after taking it, when I finally bolused for the rise. 

All is well now that I know this medicine causes a rise in my blood sugar, and I’ll be paying closer attention to the ingredient listings in the future!

Fellow diabetics, what is something you never even thought to give yourself insulin for?

Advertisements

Leave a comment

Filed under CGM, Real life

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s